Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 28, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Mar 11, 2011, 9:35 PM EST. It took effect at Mar 12, 2011, 10:00 AM EST. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- Mar 11, 2011, 9:35 PM EST (02:35 UTC)
- In effect from
- Mar 12, 2011, 10:00 AM EST
- Expired
- Mar 13, 2011, 4:05 AM EDT
- In force
- 17 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
034 WHUS73 KAPX 120235 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 935 PM EST FRI MAR 11 2011 LMZ344>346-121045- /O.NEW.KAPX.SC.Y.0028.110312T1500Z-110313T0400Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 935 PM EST FRI MAR 11 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 AM TO 11 PM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 AM TO 11 PM EST SATURDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
5 follow-up statements
654 WHUS73 KAPX 120906 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 406 AM EST SAT MAR 12 2011 LMZ344>346-121600- /O.CON.KAPX.SC.Y.0028.110312T1500Z-110313T0400Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 406 AM EST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EST THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 11 PM EST THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
010 WHUS73 KAPX 121522 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1022 AM EST SAT MAR 12 2011 LMZ344>346-122330- /O.EXT.KAPX.SC.Y.0028.000000T0000Z-110313T1100Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1022 AM EST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EDT SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 7 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
042 WHUS73 KAPX 122101 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 401 PM EST SAT MAR 12 2011 LMZ344>346-130515- /O.CON.KAPX.SC.Y.0028.000000T0000Z-110313T1100Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 401 PM EST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
379 WHUS73 KAPX 130303 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1003 PM EST SAT MAR 12 2011 LMZ344>346-131100- /O.CON.KAPX.SC.Y.0028.000000T0000Z-110313T1100Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 1003 PM EST SAT MAR 12 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EDT SUNDAY. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
987 WHUS73 KAPX 130805 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 405 AM EDT SUN MAR 13 2011 LMZ344>346-130915- /O.CAN.KAPX.SC.Y.0028.000000T0000Z-110313T1100Z/ SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 405 AM EDT SUN MAR 13 2011 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ HTTP://WWW.WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Mar 11, 9:30 PM EST, 5 minutes earlier.
Area forecast discussion, Mar 11, 9:30 PM EST, 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 930 PM EST FRI MAR 11 2011 .SYNOPSIS.../ISSUED AT 338 PM/ THE GREAT LAKES WILL BE BETWEEN SYSTEMS TONIGHT. ONE SYSTEM WILL EXIT EAST OF LAKE HURON...WHILE A SECOND SYSTEM MOVES ACROSS THE NORTHERN PLAINS AND UPPER MIDWEST. THIS PATTERN WILL KEEP NORTHERN MICHIGAN MAINLY DRY AND MILD TONIGHT. THE PLAINS SYSTEM WILL MOVE ACROSS THE STATE SATURDAY...BEFORE EXITING EAST OF THE REGION SUNDAY. THIS SYSTEM WILL GENERATE SOME LIGHT SNOW...AND POSSIBLY RAIN...OVER THE NORTHERN LAKES THIS WEEKEND. MUCH WARMER TEMPERATURES...WILL PUSH INTO THE GREAT LAKES AND UPPER MIDWEST FOR THE UPCOMING WORKWEEK. TEMPERATURES WILL WARM INTO THE 40S NEXT WEEK...IN ADVANCE OF A COUPLE FEATURES MOVING ACROSS THE NORTHERN PLAINS. SWR && .SHORT TERM.../ISSUED AT 930 PM/...OVERNIGHT FAR WRN EDGE OF THE DEPARTING CLOUD SHIELD IS CLINGING TO THE LAKE HURON SHORELINE FROM AROUND APN TO OSC LATE THIS EVENING. IN THE MEANTIME...MID/HIGH CLOUDS ARE RAPIDLY OVERSPREADING THE REST OF OUR CWA IN ADVANCE OF DEEP LOW PRESSURE CHURNING THRU NRN MINNESOTA. THIS SYSTEM WILL SLIDE INTO WRN UPR MICHIGAN AND NRN WISCONSIN BY 12Z SATURDAY. MAJORITY OF THE DEEPER MOISTURE ASSOCIATED WITH THIS SYSTEM REMAINS ALONG AND BEHIND THE LOW CENTER...WITH VERY LIMITED LOW LEVEL MOISTURE AVAILABLE AHEAD OF THIS SYSTEM. MODEL SOUNDINGS ARE NOT OPTIMISTIC WITH RESPECT TO SIGNIFICANT PRECIP ACTUALLY REACHING THE GROUND BEFORE THE SURFACE LOW MOVES THRU NRN LWR MICHIGAN ON SATURDAY (AFTER 12Z). REGIONAL RADARS DO CONTINUE TO SHOW A GENERAL INCREASE IN MID LEVEL RETURNS...BUT SURFACE OBS OVER WISCONSIN AND NRN MICHIGAN HAVE YET TO REPORT ANY PRECIP REACHING THE GROUND. IN FACT...ALL PRECIP AT THIS TIME IS CONFINED TO DIRECTLY UNDER AND TO THE NORTH AND WEST OF THE LOW CENTER (WELL NW OF OUR CWA). NAM SOUNDINGS DO ELUDE TO THE BEGINNINGS OF LOW LEVEL MOISTENING AFTER 09Z...AND WILL BACK OFF ANY CHANCE OF PRECIP UNTIL THIS TIME. CERTAINLY WRN SECTIONS OF OUR CWA WILL SEE A BETTER CHANCE OF PRECIP VS. THE EAST VERY LATE TONIGHT. PRECIP TYPE IS STILL IN QUESTION ACROSS SRN SECTIONS OF OUR CWA AS A MODEST WARM NOSE DEVELOPS BELOW 850 MB. THUS...WILL MAINTAIN A CHANCE OF FREEZING RAIN ALONG AND SOUTH OF A LINE FROM GRAND TRAVERSE BAY TO NRN SAGINAW BAY. GIVEN THE VERY LIGHT NATURE OF ANY PRECIP THAT MAY BE ABLE TO REACH THE GROUND...DO NOT ANTICIPATE ANY NEGATIVE IMPACTS TO TRAVEL. && .LONG TERM.../ISSUED AT 338 PM/...SATURDAY AND BEYOND SATURDAY...MODELS ARE IN PRETTY GOOD AGREEMENT WITH THE SFC LOW TRACK AS IT MOVES INTO NW LOWER BY 18Z. THIS WILL BRING AN AREA OF LIGHT SNOW TO MOST OF THE REGION WITH THE ONLY CONCERN WITH P-TYPE NEAR HTL TO AROUND OSC. IT LOOKS LIKE THERE MAY BE SOME RAIN/DRIZZLE INVOLVED WITH IT, AND THE SFC TEMPERATURES WILL BE BELOW FREEZING. SO FZRA/DZ MIXED WITH THE SNOW IS A POSSIBILITY IN THE MORNING. IT LOOKS LIKE, HOWEVER, THAT THE COLDER AIR MOVES INTO THE REGION QUICKLY AND CHANGES THE RAIN BACK TO SNOW FOR THE AFTERNOON. AGAIN THIS LOOKS RATHER LIGHT. SATURDAY NIGHT...THE SFC LOW BEGINS TO MOVE ON TO THE EAST. MOISTURE IN THE MID LEVELS BEGINS TO WANE AND THE 500 MB JET STREAM THAT HAS BEEN HELPING WITH THE LIFT, IS NOW FORCING DOWN. SO THE POPS PROGRESSIVELY BEGIN TO FALL OVERNIGHT. SUNDAY...A SECONDARY 500 MB SHORTWAVE TROUGH BEGINS TO DROP INTO LAKE SUPERIOR WHICH IS GOOD ENOUGH TO KICK OFF SOME SHOWERS, SO WILL CONTINUE WITH THE LOW CHANCE THROUGH THE MORNING. BY THE AFTERNOON, WE SHOULD BE ON THE BACK SIDE OF THE WAVE, SO WILL GO WITH THE NO PRECIPITATION. SUNDAY NIGHT...HIGH PRESSURE BUILDS IN AND DRIES THINGS OUT. IT LOOKS LIKE THAT IF THE WINDS DECOUPLE WE COULD BE PRETTY CHILLY BY THE MORNING. SO WENT BELOW THE NUMBERS FOR THE LOWS. MONDAY...IT LOOKS LIKE THE HIGH STAYS IN FOR THE DAY AND NIGHT. SO WILL LEAVE BOTH DRY. THE GFS HAS PRECIPITATION MOVING INTO W UPPER BY 12Z/TUES, SO THE MODEL IS THREATENING RAIN. DON'T THINK THAT IT WILL GO THAT FAST, BUT IT IS POSSIBLE. EXTENDED (TUESDAY THROUGH FRIDAY)...TUESDAY, WITH THE POLAR JET BEGINNING TO RETREAT TO THE NORTH, THE SFC LOW TRACK STAYS UP IN CANADA. THE SFC LOW IN THE CANADIAN PRAIRIE, DRAGS ITS COLD FRONT THROUGH THE NORTHERN PLAINS. SO BY THE AFTERNOON THERE IS A CHANCE OF RAIN OR SNOW. OVERNIGHT, IT LOOKS LIKE THERE WILL BE A CHANCE OF PRECIPITATION AS THE FRONT MOVES THROUGH. WEDNESDAY, THE FRONT GOES THROUGH THE REGION, SO WE WILL GET SOME PRECIPITATION ON THE BACK END AS IT PASSES THROUGH IN THE MORNING. IT LOOKS LIKE THE AFTERNOON WOULD BE DRY AND THE EVENING AS WELL. THEN AS THE WARM FRONT FROM THE NEXT SYSTEM MOVES INTO THE REGION BRINGING THE CHANCE OF RAIN. THURSDAY, THE COLD FRONT THEN MOVES THROUGH SO A CHANCE OF RAIN SHOWERS. WITH THE ECMWF FAIRLY WARM WILL CONTINUE WITH THE RAIN. FRIDAY, THE 850 MB TEMPERATURES BEGIN TO COOL, WITH A SHORTWAVE FOLLOWING THE SFC WAVE SO WILL HAVE A CHANCE FOR RAIN OR SNOW. JSL && .MARINE.../ISSUED AT 1120 AM/ SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE...AS GUSTS/WAVES WILL CONTINUE TO SUBSIDE THROUGH THE DAY...WITH HIGH PRESSURE MOVING INTO LAKE MICHIGAN. THIS HIGH PRESSURE WILL PASS THROUGH THE REGION TONIGHT...AS LOW PRESSURE WILL RAPIDLY MOVE INTO THE GREAT LAKES. WINDS SHIFT AROUND OUT OF THE SOUTH BEFORE BECOMING VARIABLE SATURDAY WITH LOW PRESSURE PASSING OVERHEAD. SMALL CRAFT ADVISORIES MAY BE NEEDED SATURDAY...MORE LIKELY FROM MANISTEE TO GRAND TRAVERSE LIGHT. SMD AJS && .AVIATION.../ISSUED AT 621 PM/...VALID FOR 00Z TAFS RESIDUAL LOW CLOUDS WILL EXIT EAST OUT OF THE APN AREA THIS EVENING...ONLY TO BE REPLACED BY INCREASING MID/HIGH CLOUDS LATE THIS EVENING AND INTO THE OVERNIGHT HOURS. CIGS AND VSBYS WILL LOWER TO MVFR VERY LATE TONIGHT (AFTER 09Z) AS LIGHT SNOW DEVELOPS FROM WEST TO EAST AHEAD OF A FAST-MOVING LOW PRESSURE SYSTEM. THE DEEPEST MOISTURE AND THUS WIDESPREAD SNOW AND IFR VSBYS WILL DEVELOP BY MIDDAY SATURDAY AS THE LOW CENTER PASSES RIGHT OVER NRN LWR MICHIGAN. NW WINDS WILL DIMINISH THIS EVENING AND BRIEFLY BECOME LIGHT AND VARIABLE OVERNIGHT...BEFORE STRENGTHENING ON SATURDAY WITH THE APPROACH OF THE SURFACE LOW. RUNYAN && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LM...NONE. &&
Hazardous weather outlook, Mar 11, 2:33 PM EST, 7 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 233 PM EST FRI MAR 11 2011 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042- 121230- STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL- MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT- STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY- SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG- SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT- MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 233 PM EST FRI MAR 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF LIGHT FREEZING RAIN LATE TONIGHT...ALONG AND SOUTH OF A LINE FROM TRAVERSE CITY TO AU GRES. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CONTINUED CHANCE OF LIGHT FREEZING RAIN EARLY SATURDAY MORNING...ALONG AND SOUTH OF A LINE FROM HOUGHTON LAKE TO AU GRES. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH EARLY TONIGHT. AJS/SMD
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.